Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Fort Worth, TX

April 16, 2000Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 16, 2000, 1:33 AM CDT for Dallas County, Tarrant County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 16, 2000, 1:33 AM CDT (06:33 UTC)
Expired
Apr 16, 2000, 3:30 AM CDT
In force
117 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dallas County, TX, Tarrant County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 160641
FFWFWD
TXC113-439-160830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
133 AM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 330 AM CDT

* AT 133 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAINS OVER BOTH COUNTIES...FROM SEVERE THUNDERSTORMS THAT
  CONTINUED TO TRACK OVER THE SAME AREAS. RAINFALL AMOUNTS ARE HIGH
  OVER A SHORT PERIOD OF TIME...RESULTING IN EXCESSIVE RUNOFF. AROUND
  MIDNIGHT...DFW AIRPORT RECEIVED OVER HALF AN INCH OF RAIN IN JUST
  7 MINUTES.

LOW-LYING AND FLOOD-PRONE AREAS WILL QUICKLY FLOOD...CAUSING DANGEROUS
PROBLEMS FOR MOTORISTS.  MOTORISTS SHOULD AVOID DRIVING INTO FLOODED
AREAS AT NIGHT SINCE IT WILL BE DIFFICULT TO DETERMINE THE DEPTH OF
THE WATERS.

LAT...LON 3287 9746 3257 9737 3257 9656 3287 9681

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:16 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 15, 10:16 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT SAT APR 15 2000

WILL UPDATE AND RAISE POPS FROM THE DFW AREA NORTH AND NORTHEAST.
WILL CALL FOR A FEW STORMS SEVERE...AND EMPHASIS LARGE HAIL AND
DAMAGING WINDS.  "TAIL END CHARLIE" (SOUTHERN MOST STORM) HAS
PRODUCED A TRACK OF VERY LARGE HAIL (GOLF BALLS TO SOFT BALLS)
ACROSS YOUNG COUNTY.

.FTW...NONE.

26

In the hours before

Special weather statement, Apr 15, 7:40 PM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT SAT APR 15 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS
AND HAIL.  IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF
FLOODING OF ROADS.  THE POTENTIAL FOR TORNADOES IS LOW.

EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING
NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN
ANGELO.  THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN
830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN
1030 PM AND 1 AM.  AREAS FARTHER EAST OF INTERSTATE 35 WILL BE
AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY.

INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20.
HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY
ACROSS THE ENTIRE LINE.

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR
ACTIVATION AS THESE STORMS APPROACH YOUR AREA.

&&

...FOR OTHER AREAS...
FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0903 PM    OLNEY                     TX   1.00 INCH HAIL
04/15/00   YOUNG                          EMERGENCY MANAGEMENT
                                          REPORTED QUARTER HAIL
                                          ON THE SOUTH SIDE OF TOWN
Local storm report, Apr 15, 9:42 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SAT APR 15 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0925 PM    NEWCASTLE                 TX   2.00 INCH HAIL
04/15/00   YOUNG                          BROKE
                                          WINDSHIELD IN
                                          SPOTTERS VEHICLE

0938 PM    3 S NEWCASTLE             TX   1.75 INCH HAIL
04/15/00   YOUNG                          GOLF BALL SIZE HAIL
                                          COVERED THE GROUND AT
                                          FORT BELKNAP
Local storm report, Apr 15, 11:29 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT SAT APR 15 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0940 PM    LOVING                    TX   0.88 INCH HAIL
04/15/00   YOUNG                          NICKEL SIZE HAIL
                                          REPORTED BY SPOTTERS IN
                                          LOVING.

0945 PM    ANTELOPE                  TX   0.75 INCH HAIL
04/15/00   JACK                           DIME SIZE HAIL REPORTED
                                          BY OBSERVER IN
                                          ANTELOPE.

1002 PM    GRAHAM                    TX   2.75 INCH HAIL
04/15/00   YOUNG                          BASEBALL SIZE HAIL
                                          REPORTED 6 MI NORTH OF
                                          GRAHAM.

0937 PM    GRAHAM                    TX   2.50 INCH HAIL
04/15/00   YOUNG                          TENNIS BALL SIZE HAIL
                                          REPORTED 5 MILE NORTH OF
                                          GRAHAM.

0942 PM    BRYSON                    TX   0.88 INCH HAIL
04/15/00   JACK                           NICKEL SIZE HAIL
                                          REPORTED AT THE FIRE
                                          HOUSE IN BRYSON.

1005 PM    BRYSON                    TX   1.50 INCH HAIL
04/15/00   JACK                           QUARTER TO HALF DOLLAR
                                          SIZE HAIL REPORTED IN
                                          BRYSON.

1005 PM    BRYSON                    TX   1.75 INCH HAIL
04/15/00   JACK                           GOLFBALL SIZE HAIL
                                          REPORTED 6 MILES SOUTH
                                          OF BRYSON.

1045 PM    ORAN                      TX   1.00 INCH HAIL
04/15/00   PALO_PINTO                     1.00 TO 1.25 INCH HAIL
                                          REPORTED IN ORAN.

1046 PM    ORAN                      TX   1.00 INCH HAIL
04/15/00   PALO_PINTO                     QUARTER SIZE HAIL
                                          REPORTED NEAR HWY 52 AND
                                          254 SOUTH OF ORAN.

1050 PM    ORAN                      TX   1.75 INCH HAIL
04/15/00   PALO_PINTO                     GOLFBALL SIZE HAIL
                                          REPORTED EAST OF ORAN.

1055 PM    RUNAWAY BAY               TX   0.75 INCH HAIL
04/15/00   WISE                           DIME SIZE HAIL REPORTED
                                          AT RUNAWAY BAY.

1100 PM    MINERAL WELLS             TX   1.50 INCH HAIL
04/15/00   PALO_PINTO                     HALF DOLLAR SIZE HAIL
                                          REPORTED JUST NORTH OF
                                          MINERAL WELLS.

1055 PM    WHITT                     TX   1.00 INCH HAIL
04/15/00   PARKER                         QUARTER SIZE HAIL
                                          REPORTED BY SPOTTER IN
                                          WHITT.

1112 PM    WHITT                     TX   2.00 INCH HAIL
04/15/00   PARKER                         EGG SIZE HAIL REPORTED
                                          BY SPOTTER 3 MILES SOUTH
                                          OF WHITT.
Local storm report, Apr 16, 12:52 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT SUN APR 16 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1135 PM    5 E SANGER                TX   WIND DAMAGE
04/15/00   DENTON                         60 TO 70 MPH WINDS AT LAKE
                                          RAY ROBERTS DAM
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1135 PM    JUSTIN                    TX   1.00 INCH HAIL
04/15/00   DENTON                         QUARTER SIZE HAIL
                                          REPORTED BY RACES.

1144 PM    2 E WEATHERFORD           TX   1.00 INCH HAIL
04/15/00   PARKER                         QUARTER HAIL IN HUDSON
                                          OAK REPORTED BY STORM
                                          SPOTTER.

1145 PM    KELLER                    TX   0.75 INCH HAIL
04/15/00   TARRANT                        DIME SIZE HAIL REPORTED
                                          BY SPOTTER.

1147 PM    2 E WEATHERFORD           TX   1.50 INCH HAIL
04/15/00   PARKER                         HALF DOLLAR SIZE HAIL
                                          NEAR HUDSON OAK
                                          REPORTED BY SPOTTER.

1157 PM    SOUTHLAKE                 TX   0.75 INCH HAIL
04/15/00   TARRANT                        DIME SIZE HAIL REPORTED
                                          BY SPOTTER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:36 PM CDTSevere Thunderstorm WarningFWDYoung54 min
Apr 15, 9:21 PM CDTSevere Thunderstorm WarningFWDJack54 min
Apr 15, 9:25 PM CDTSevere Thunderstorm WarningFWDYoung50 min
Apr 15, 9:59 PM CDTSevere Thunderstorm WarningFWDPalo Pinto61 min
Apr 15, 10:11 PM CDTSevere Thunderstorm WarningFWDJack49 min
Apr 15, 10:28 PM CDTSevere Thunderstorm WarningFWDWise62 min
Apr 15, 10:43 PM CDTSevere Thunderstorm WarningFWDParker62 min
Apr 15, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
Apr 15, 11:25 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Apr 15, 11:45 PM CDTSevere Thunderstorm WarningFWDParker30 min
Apr 16, 12:06 AM CDTSevere Thunderstorm WarningFWDDallas54 min
Apr 16, 12:15 AM CDTSevere Thunderstorm WarningFWDTarrant60 min
Apr 16, 12:49 AM CDTSevere Thunderstorm WarningFWDDallas41 min
Apr 16, 1:17 AM CDTSevere Thunderstorm WarningFWDTarrant28 min
Apr 16, 1:29 AM CDTTornado WarningFWDTarrant31 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.